The only thing worse than a stressed-out bride is a stressed-out, HORMONAL bride
August 17, 2011 12:29 PM Subscribe
My skin is exploding with hormonal rage... and I'm getting married in 3.5 weeks. Help?
posted by Madamina to health & fitness (37 answers total) 4 users marked this as a favorite
I have very pale, very sensitive skin. Ever since I went off of hormonal birth control, my skin has gotten awful, especially right around my period. As luck would have it, I seem to be expecting my period right on my wedding day.
After trying various things recommended here and elsewhere (benzoyl peroxide, clean pillowcases, Zeno, etc.) I went to the dermatologist, who prescribed clindamycin and Differin, both in lotion form. I did the clindamycin for about a month before even trying to add the Differin, and as soon as I did my skin went bright red and scaly for about a week. I haven't used anything since, aside from washing my face in the shower with Cetaphil.
So I called my OB/GYN, asking if I could go on a pill (even for just a few months...) and they said no because my triglycerides are high. I've had an IUD, which was perfect, but it expelled twice so I don't think that's an option again. So that leaves me with Nuvaring, which I'm hesitant to try, and from what I've heard won't really do much.
My visible acne is mostly big bumps around the jawline and red, slightly rough cheeks that get dry and flaky if you so much as look at them. It could be rosacea or KP; the dermatologist said that I have KP on my arms.
Any other ideas? Can I get a second opinion or some other treatment to make sure I'm okay for the big day? Do I even have time?